Eur Rev Med Pharmacol Sci 2019; 23 (14): 6315-6320

DOI: 10.26355/eurrev_201907_18454

Psychotic symptoms following oxycodone withdrawal, case report and update

N.M. Casado-Espada, C. Martín, J.I. De La Iglesia-Larrad, R. De Alarcón, C.I. Fombellida, L.C. Fernández-Martín, C. Roncero

University of Salamanca Healthcare Complex, Psychiatry Service, Salamanca, Spain. croncero@saludcastillayleon.es


Opiate withdrawal-induced psychosis is an uncommon clinical manifestation. We present a 36-year-old male patient, with no prior personal or familiar psychiatric history, in treatment with several analgesic drugs (including oxycodone) for non-inflammatory chronic rachialgia. The patient is hospitalized after exhibiting psychotic symptomatology (delusions of harm and contamination, olfactory hallucinations, and aberrant behavior). This psychotic symptomatology first manifested after abruptly interrupting his prescribed oxycodone intake. It had a fluctuating course over time (alternating between lucid states and delusional ones) and eventually subsided after the prescription of antipsychotic drugs. In this case report, we describe the follow-up of the patient and discuss the influence and relevance of oxycodone withdrawal on the psychotic symptomatology.

Free PDF Download

To cite this article

N.M. Casado-Espada, C. Martín, J.I. De La Iglesia-Larrad, R. De Alarcón, C.I. Fombellida, L.C. Fernández-Martín, C. Roncero
Psychotic symptoms following oxycodone withdrawal, case report and update

Eur Rev Med Pharmacol Sci
Year: 2019
Vol. 23 - N. 14
Pages: 6315-6320
DOI: 10.26355/eurrev_201907_18454